MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-309
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.The following devices were also listed in this report: 5536b300tritanium bplate triathlon s3ctd3811, 5517f301triathlon p/a cr beaded #3lej9dm, 5552-l-350tritanium patella-asymmetrica23r.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient developed symptoms of acute infection and aspiration of synovial fluid from the right knee joint and inflammatory markers were indicative of deep infection.The patient underwent irrigation and debridement as well as revision of the polyethylene tibial insert on (b)(6) 2019.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: the patient had an infection in a total knee that had been placed approximately 5 years prior.The knee was treated as if the infection was acute and the patient underwent irrigation and debridement procedure with polyethylene exchange.Few clinical data were provided for the time period before or after the procedure.But there was no indication that the knee was not well functioning prior to the infection.This incident is unrelated to the implants that have been in place for 5 years.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: the patient had an infection in a total knee that had been placed approximately 5 years prior.The knee was treated as if the infection was acute and the patient underwent irrigation and debridement procedure with polyethylene exchange.Few clinical data were provided for the time period before or after the procedure.But there was no indication that the knee was not well functioning prior to the infection.This incident is unrelated to the implants that have been in place for 5 years.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #3 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10725261
Report Number0002249697-2020-02221
Device Sequence Number11182343
Product Code MBH
UDI-Device Identifier07613327045727
UDI-Public07613327045727
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number5531-G-309
Device Catalogue Number5531G309
Device Lot NumberLEA800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight72